Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 124, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 14, 2006, 11:58 PM EDT for Henry County, Rush County, Indiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2006, 11:58 PM EDT (03:58 UTC)
- Expired
- Apr 15, 2006, 12:29 AM EDT
- In force
- 31 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Henry County, IN, Rush County, IN
The radar
The Indianapolis radar (KIND), 68 km from the middle of the area, began a volume at 04:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 3:03 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
| Apr 14, 7:09 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 967 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1477 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 432 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 150358
SVRIND
INC065-139-150445-
/O.NEW.KIND.SV.W.0124.060415T0358Z-060415T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1158 PM EDT FRI APR 14 2006
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RUSH COUNTY IN CENTRAL INDIANA
SOUTHWESTERN HENRY COUNTY IN EAST CENTRAL INDIANA
* UNTIL 1245 AM EDT
* AT 1157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR KNIGHTSTOWN...OR ABOUT 19 MILES WEST OF
CAMBRIDGE CITY...AND MOVING SOUTHEAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LEWISVILLE AROUND 1205 AM EDT...
RUSHVILLE AROUND 1210 AM EDT...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 3993 8558 3979 8564 3944 8550 3945 8531
3979 8530
$$
CP2 follow-up statements
000
WWUS53 KIND 150416
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1216 AM EDT SAT APR 15 2006
INC065-139-150445-
/O.CON.KIND.SV.W.0124.000000T0000Z-060415T0445Z/
HENRY-RUSH-
1216 AM EDT SAT APR 15 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT
FOR RUSH AND SOUTHWESTERN HENRY COUNTIES...
AT 1215 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 6 MILES EAST
OF RUSHVILLE...OR ABOUT 10 MILES WEST OF CONNERSVILLE...MOVING
SOUTHEAST AT 50 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL SOUTHEASTERN RUSH COUNTY AROUND 1230 AM EDT
HAIL UP TO NICKEL INCHES IN DIAMETER HAS BEEN REPORTED
IN MAYS WITH THIS STORM. IF YOU ARE IN THE PATH OF
THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT SATURDAY MORNING
FOR SOUTHERN INDIANA.
LAT...LON 3993 8558 3979 8564 3944 8550 3945 8531
3979 8530
$$
CP000
WWUS53 KIND 150429
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1230 AM EDT SAT APR 15 2006
INC065-139-150440-
/O.CAN.KIND.SV.W.0124.000000T0000Z-060415T0445Z/
HENRY-RUSH-
1230 AM EDT SAT APR 15 2006
...THE SEVERE THUNDERSTORM WARNING FOR RUSH AND SOUTHWESTERN HENRY
COUNTIES IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT SATURDAY MORNING
FOR SOUTHERN INDIANA.
LAT...LON 3993 8558 3979 8564 3944 8550 3945 8531
3979 8530
$$
CPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 7:30 PM EDT, 4 hours 28 minutes earlier.
Area forecast discussion, Apr 14, 7:30 PM EDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 730 PM EDT FRI APR 14 2006 .AVIATION... KIWX IS ISSUING THIS AVIATION PACKAGE DUE TO ONGOING THUNDERSTORMS. SEVERAL SUPERCELL THUNDERSTORM COMPLEXES AFFECTING KIND AND KLAF TAF SITES AT THE MOMENT WITH POTENTIAL FOR FURTHER DEVELOPMENT DURING THE EVENING. KHUF AND KBMG MORE UNCERTAIN WITH RESPECT TO AMOUNT OF ADDITIONAL DEVELOPMENT ALONG APPROACHING COLD FRONT. AT KLAF...STARTED OFF WITH LARGE HAIL AND TSRA WIND GUSTS GIVEN UPSTREAM SUPERCELL AND HISTORY OF LARGE HAIL. THIS CELL SHOULD MOVE TOWARD KIND AFTER 01Z SO INCLUDED TEMPO THUNDER THERE AFTER 02Z. HAVE JUST WENT WITH A VICINITY MENTION AT KHUF AND KBMG UNTIL MORE CLEAR DEVELOPMENT IS SEEN. FRONTAL BOUNDARY THEN HANGS AROUND AREA ON SATURDAY WITH SCATTERED CONVECTION POSSIBLE AGAIN. GIVEN LATER TIME PERIOD HAVE SIMPLY ADDED A CB MENTION. .PREV DISCUSSION... RADAR THIS AFTERNOON SHOWS WEAK TSRA COMPLEX FALLING APART OVR EAST CENTRAL IL AND PUSHING SE. LATEST SPC MESOSCALE ANALYSIS SHOWS CIN OVER THE AREA...HAMPERING DEVELOPMENT. FURTHERMORE CI BLOWOFF FROM THE TSRA HINDERING SFC TEMP RISES AND DESTABILIZATION. SFC DEWPOINTS STILL IN THE LOWER 60S AND MOISTURE IS IN PLACE. A WEAK TROF OF LOW PRES WAS FOUND FM THE GRT LKS TO KS AND HIGH PRES WAS FOUND ACRS THE GULF COAST LEAVING A W-SW FLOW ACRS OUR AREA. MAIN FORECAST CHALLENGE TODAY WL BE POPS AND TIMING. MODELS ARE IN PRETTY GOOD AGREEMENT AND WL USE A BLEND. SIMILAR TO YESTERDAY...NOT ALL ELEMENTS COMING TOGETHER FOR SVR WX. LITTLE AVAILABLE IN THE WAY OF UPPER SUPPORT. FORECAST SOUNDINGS EACH DAY CONTINUE TO SHOW A VERY UNSTABLE AIRMASS TONIGHT AND SAT WITH GOOD CAPES. NAM IS A BIT MORE UNSTABLE AND MAY BE OVERPLAYING IT A BIT. GFS SEEMS A BIT UNDERDONE. LITTLE IN THE WAY OF UPPER SUPPORT TODAY AND SATURDAY. MAIN TRIGGERS WL HAVE TO BE DAYTIME HEATING AND SFC CONVERGENCE. H10-H8 LAYER Q VECTORS SHOW GOOD CONVERGENCE ON SATURDAY. FURTHERMORE A STATIONARY BOUNDARY APPEARS TO SET UP ACRS CENTRAL INDIANA. HENCE WITH THIS AFTERNOON/S CAP SLOWLY ERODING AND WEAK SYSTEM MOVING INTO THE FAVORABLE SITUATION WL KEEP CHC MENTION FOR POPS TONIGHT AND AGAIN CHC POPS MAINLY ON SAT AFTERNOON. JET BEGINS TO COME INTO PLAY ON SAT NIGHT INTO SUNDAY AS UPPER LOW OVR THE CENTRAL PLAINS BEGINS TO PUSH TOWARD INDIANA. AT THAT TIME FAVORABLE UPPER SUPPORT ALONG WITH GOOD MOISTURE WL BE A BETTER SET UP FOR STRONGER...MORE ORGANIZED STORMS. WL LEAN TOWARD HIGHER POPS ON SUNDAY AFTERNOON AND NIGHT. AS FOR TEMPS GIVEN THE LITTLE CHANGE IN AIRMASS AND PERSISTENCE MAV LOWS SEEM A BIT TOO COLD...SO WL LEAN A BIT WARMER HERE. WL ALSO LEAN A BIT WARMER ON HIGHS...TOWARD PERSISTENCE. .IND WATCHES/WARNINGS/ADVISORIES...SVR TSTM WATCH WEST CENTRAL INDIANA UNTIL 20Z. && LASHLEY NWS NORTHERN INDIANA
Hazardous weather outlook, Apr 14, 3:27 PM EDT, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 327 PM EDT FRI APR 14 2006 INZ021-028>031-035>049-051>057-060>065-067>072-151930- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 217 PM CDT FRI APR 14 2006 /317 PM EDT FRI APR 14 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS POSSIBLE: LARGE HAIL DAMAGING WINDS LIGHTNING AREAS AFFECTED AND TIMING: ALL OF CENTRAL INDIANA LATE THIS AFTERNOON THROUGH THIS EVENING. DISCUSSION: SOME THUNDERSTORMS WILL HAVE THE CAPABILITY TO BECOME SEVERE LATE THIS AFTERNOON AND EVENING ACROSS CENTRAL INDIANA. THE MAIN THREAT FROM ANY STORMS THAT DO BECOME SEVERE WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE OF SEVERE THUNDERSTORMS SATURDAY AND AGAIN ON SUNDAY. THE THREAT OF WIDESPREAD AND VERY STRONG STORMS WILL BE GREATER ON SUNDAY. AFTER THAT...THERE WILL BE CHANCE OF MORE THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY...BUT THEY ARE NOT CURRENTLY EXPECTED TO BE SEVERE. LIGHTNING IS A HAZARD WITH ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) PUMA
In the hours before
Local storm report, Apr 14, 11:38 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1138 PM EDT FRI APR 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 PM HAIL 3 E DANVILLE 39.76N 86.46W
04/14/2006 E1.75 INCH HENDRICKS IN TRAINED SPOTTER
&&
PBGLocal storm report, Apr 14, 11:40 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1140 PM EDT FRI APR 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM HAIL 5 S JAMESTOWN 39.85N 86.63W
04/14/2006 E1.75 INCH HENDRICKS IN AMATEUR RADIO
&&
PBGLocal storm report, Apr 14, 11:41 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1141 PM EDT FRI APR 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 PM FUNNEL CLOUD 5 N DANVILLE 39.83N 86.52W
04/14/2006 HENDRICKS IN AMATEUR RADIO
&&
PBGLocal storm report, Apr 14, 11:44 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1144 PM EDT FRI APR 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL ADVANCE 40.00N 86.62W
04/14/2006 E1.00 INCH BOONE IN AMATEUR RADIO
&&
REPORTED WALL CLOUD HIGHWAY 75 AND 500 S.
PBGLocal storm report, Apr 14, 11:45 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1145 PM EDT FRI APR 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1107 PM HAIL GREENSBURG 39.34N 85.48W
04/14/2006 E0.50 INCH DECATUR IN LAW ENFORCEMENT
&&
PBGLocal storm report, Apr 14, 11:47 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1147 PM EDT FRI APR 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM FLOOD LINDEN 40.19N 86.90W
04/14/2006 MONTGOMERY IN AMATEUR RADIO
WATER OVER RD BETWEEN 900N AND 500N
&&
PBGThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 8:20 PM EDT | Tornado Warning | IND | Fountain, Montgomery, Tippecanoe | 55 min |
| Apr 14, 8:46 PM EDT | Severe Thunderstorm Warning | IND | Decatur | 14 min |
| Apr 14, 8:57 PM EDT | Tornado Warning | IND | Boone, Hendricks, Montgomery | 63 min |
| Apr 14, 8:58 PM EDT | Severe Thunderstorm Warning | IND | Clinton, Howard, Tipton | 47 min |
| Apr 14, 9:25 PM EDT | Tornado Warning | IND | Hendricks, Marion | 65 min |
| Apr 14, 9:36 PM EDT | Severe Thunderstorm Warning | IND | Hamilton | 39 min |
| Apr 14, 10:01 PM EDT | Severe Thunderstorm Warning | IND | Carroll | 44 min |
| Apr 14, 10:01 PM EDT | Severe Thunderstorm Warning | IND | Carroll | 44 min |
| Apr 14, 10:18 PM EDT | Severe Thunderstorm Warning | IND | Johnson, Marion, Shelby | 42 min |
| Apr 14, 10:22 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Marion, Shelby | 38 min |
| Apr 14, 10:22 PM EDT | Severe Thunderstorm Warning | IND | Clinton, Howard | 38 min |
| Apr 14, 10:49 PM EDT | Severe Thunderstorm Warning | IND | Hamilton | 41 min |
| Apr 14, 10:53 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Rush | 52 min |
| Apr 14, 11:09 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Hancock, Henry, Madison, Rush | 51 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.